Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 39, NWS New Orleans, LA

April 17, 2022Saint Tammany Parish, Louisiana; Hancock County, Harrison County, Pearl River County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 17, 2022, 10:48 PM CDT for Saint Tammany Parish, Louisiana; Hancock County, Harrison County, Pearl River County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 17, 2022, 10:48 PM CDT (03:48 UTC)
Expired
Apr 17, 2022, 11:30 PM CDT
In force
42 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Saint Tammany Parish, LA, Hancock County, MS, Harrison County, MS, Pearl River County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 17, 6:55 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 3.8 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2022-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1303 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2022-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1303 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted.

125 
WUUS54 KLIX 180348
SVRLIX
LAC103-MSC045-047-109-180430-
/O.NEW.KLIX.SV.W.0039.220418T0348Z-220418T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
1048 PM CDT Sun Apr 17 2022

The National Weather Service in New Orleans has issued a

* Severe Thunderstorm Warning for...
  Central St. Tammany Parish in southeastern Louisiana...
  Southwestern Harrison County in southern Mississippi...
  Hancock County in southern Mississippi...
  Southwestern Pearl River County in southern Mississippi...

* Until 1130 PM CDT.

* At 1048 PM CDT, severe thunderstorms were located along a line
  extending from near Bush to 9 miles north of Lacombe to near Abita
  Springs, moving east at 40 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Slidell, Picayune, Bay St. Louis, Waveland, Diamondhead, Pearl
  River, Madisonville, Kiln, Pearlington, Lacombe, Shoreline Park,
  Stennis Space Center and Slidell Airport.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 263 and 273.
 Interstate 10 in Mississippi between mile markers 1 and 29.
 Interstate 12 between mile markers 65 and 84.
 Interstate 59 in Louisiana between mile markers 1 and 11.
 Interstate 59 in Mississippi between mile markers 1 and 8.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3024 8932 3014 8954 3039 9016 3045 9001
      3061 8987 3046 8913
TIME...MOT...LOC 0348Z 289DEG 35KT 3054 8987 3044 8996 3041 9003 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PG
1 follow-up statement
961 
WWUS54 KLIX 180415
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
1115 PM CDT Sun Apr 17 2022

LAC103-MSC045-047-109-180430-
/O.CON.KLIX.SV.W.0039.000000T0000Z-220418T0430Z/
St. Tammany LA-Harrison MS-Hancock MS-Pearl River MS-
1115 PM CDT Sun Apr 17 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR CENTRAL ST. TAMMANY PARISH...SOUTHWESTERN HARRISON...HANCOCK AND
SOUTHWESTERN PEARL RIVER COUNTIES...

At 1114 PM CDT, severe thunderstorms were located along a line
extending from near Stennis Space Center to near Pearlington to near
Slidell, moving southeast at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Slidell, Picayune, Bay St. Louis, Waveland, Diamondhead, Pearl River,
Madisonville, Kiln, Pearlington, Lacombe, Shoreline Park, Stennis
Space Center and Slidell Airport.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 263 and 273.
 Interstate 10 in Mississippi between mile markers 1 and 29.
 Interstate 12 between mile markers 65 and 84.
 Interstate 59 in Louisiana between mile markers 1 and 11.
 Interstate 59 in Mississippi between mile markers 1 and 8.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
New Orleans.

&&

LAT...LON 3024 8932 3014 8954 3039 9016 3045 9001
      3061 8987 3046 8913
TIME...MOT...LOC 0414Z 293DEG 45KT 3043 8958 3032 8964 3029 8971 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 4:44 PM CDT, 6 hours 4 minutes earlier.

Area forecast discussion, Apr 17, 4:44 PM CDT, 6 hours 4 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
444 PM CDT Sun Apr 17 2022

.UPDATE...Severe Thunderstorm Watch has been issued for
southwestern MS. No other counties or any parishes in our area are
in the watch mainly because of the expectation of another watch
later and the chance that storms wouldn't even move across the
southwestern MS border till later this evening. Nothing else has
changed in the thinking and we should start seeing a few more
storms develop in the next hour or two. /CAB/

&&

.PREV DISCUSSION... /issued 403 PM CDT Sun Apr 17 2022/

SHORT TERM...The risk for thunderstorms will begin to increase now
through 03z. We are still highlighted by SPC with an Enhanced and
Slight Risk. The main concerns are damaging winds and very large and
damaging hail. In addition even though the risk is much lower a
tornado or two can not be ruled out. As we just said the severe
threat will continue through the evening and possibly overnight
hours however the threat for any severe weather should start to
drastically decrease after 3z as we lose the instability and support.

So what is the cause and concern with today's storms? First there is
a s/w that at 18z was moving into the Ozarks and portions of the
Lower MS Valley. The last few days the concern was would much
support get far enough south to give storms that extra punch and
looking at WV and CAMs it appears that we will see more than just
subtle forcing and slightly stronger northwest flow over the area.
Prior to that we have warmed up considerably with most of the
area climbing into the mid 80s while dewpoints were in the upper
60s to lower 70s. At 19z this was leading to rather unstable
conditions with sfc based CAPE over 3k J/kg over most of the area
and southwest MS over 3500. MLCAPE was well over 2000 j/kg. There
is also already decent mid level dry air and this is leading to
very high DCAPE values of over 1000 J/kg over all of the area and
the west half of the CWA AOA 1100. The other concern right now is
the cooling mid level temps as we start to feel more of that s/w
moving into the Lower MS Valley. This could lead to mid level
lapse rates approaching 7 C/km and steeper which is rather
impressive for our area. The bigger concern is the fcst soundings
showing rather fat CAPE between 0 and -20C and this is highly
favorable for large hail. One other feature that is impressive
from an instability and potential is the 0-3km CAPE which could
be around 150 j/kg and a low level lapse rate of greater than 7
C/km. This combined with the dry layer in the mid levels and high
DCAPE values would suggest a very good chance transporting strong
winds down to the sfc leading to damaging downbursts.

The shear and kinematics are the features that aren't as impressive
but are adequate and can be overcome with enough forcing. Mid level
winds currently are around 35kts which is partially why nothing has
really gotten going yet over the CWA (that and a lack of LL
convergence). That said as the s/w moves ESE h5 winds will increase
and could approach 50kts and that would be more than sufficient. The
upper jet placement right now is not favorable and may not be
that favorable through the event but there are some indications
that we could be just under the LFQ of a 100kt jet and if that is
the case the diffluence aloft will be favorable and allow for
storms to breath. Biggest negative that can be seen is the lack of
any real LL convergence/jet. The best LL convergence doesn't
really get here till closer to the front (well after 3z) however,
there isn't really any LL divergence either. This would suggest we
will likely be waiting on the better mid level jet and then
outflow boundaries. The other thing to remember is yeah this is
usually a Summer issue but northwest flow tends to favor later
initiation so we may not really see any deeper convection till
22-23z which also will be when the better mid level support noses
in. 0-6km Bulk shear is not impressive right now but by 00z could
increase to around 40-50 kts and that would be more than enough
for organized convection. As for low level shear obviously the
lack of really strong LL winds will not lead to impressive 0-1 and
0-3km SRH as they will mostly remain below 100 and 150 m2/s2
respectively. This is a good reason why tornadoes are not a big
concern however, we can not rule out one or two as any storm that
collides with a boundary could be just enough to lead to a
tornado.

With all of this the current thinking is convection should start to
increase around 22-23z with the main time frame for severe storms
from 22-03z. Usually not a big concern for this area but large and
damaging hail is the primary concern with a decent chance of someone
seeing hail greater than 2". Strong to damaging winds are also a
concern and the strongest storms could lead to rather impressive
downburst with winds possibly approaching 70 mph. Again tornadoes is
the lesser risk and actually far lower a concern than normal but as
always down here in the Gulf south very rarely can we say tornadoes
are not possible.

After 03z what storms are out there will start to
slowly weaken and push south towards the southshore and the Gulf
south of coastal MS. There will likely still be some lingering
showers to the north and northwest as the front will probably try to
squeeze out some additional rain.

The cold front will move through during the morning hours between
8/9z and 14z. After that the weather is quiet and quiet through the
week. The one concern in the short term we may need to watch closely
would be how dry we get Tuesday. LL temps will start to slowly
moderate Tuesday but moisture will likely take another 18-24 hrs
before it really starts to return. Sunny skies and good mixing could
lead to min RH values dropping into the 20s across the region and it
would not be out of the question to see a few spots drop below 20%.
This is more of a fire weather concern but is something that we will
need to keep an eye on. /CAB/

LONG TERM...The extended portions of the forecast has been
pretty consistent with good agreement from the medium range ensemble
means and the NBM through the end of the work week before things
begin to diverge. Given the focus on the forecast is on the next 12
hours not much detail was put into the extended a stuck with the
NBM.

Wednesday night through Friday the ridge centered over western
Mexico and into the eastern Pacific will build to the northeast.
By midday Friday the mid level pattern will become amplified once
again but the ridge will dominate much of the eastern CONUS with
the ridge axis extending into Ontario and Manitoba. LL temps will
continue to slowly increase with much of the area likely in the
mid 80s and a few isolated locations will likely climb into the
upper 80s Thursday and Friday. But as we head into the weekend
there are questions on how amplified the pattern is and how fast
it tries to deamplify. Depending on how the L/W trough to the west
evolves we could possibly see a chance of rain this weekend or we
could remain dominated by a ridge with temps continuing to slowly
increase. /CAB/

AVIATION...18Z TAF Package...Main concern is convection this
afternoon and this evening. There is a lot of low cloud currently
out there but most of the terminals are still in VFR but BTR, GPT,
and especially MCB have had to deal with MVFR cigs all morning so
far and will probably continue to through the remainder of the
forecast. There other concern is TSRA will be highly capable of
producing hail. We have added GR to a number of terminals between 20
and 02z. MCB, BTR, HDC, and perhaps ASD have the greatest risk but
the remainder of the terminals with the exception of HUM may have to
contend with that. Only other thing to really mention is the cold
front which should move through between 09 and 14z. The only issue
with that will be a wind shift although the southshore terminals
(MSY and NEW) will likely see a short window of gusty winds possibly
between 25 and 30 kts. /CAB/

MARINE...After a cold front slides through the waters tomorrow
morning high pressure will quickly build into the region however,
the center will remain well north of the area. Through the first
half of the week the center of the high will move from the Mid MS
Valley towards the TN and then the Appalachians. This will cause
winds to quickly return to onshore flow by Tuesday night and
Wednesday This will also allow the pressure gradient to be tight
enough to atleast allow for moderate winds across the waters with
SCS headlines likely no later than Wednesday but possibly even on
Tuesday across the open waters. Winds should really begin to
increase late Wednesday as the sfc high continues to slide east off
the mid Atlantic coast and the next system moves across the
central and northern Plains. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  58  73  48  74 /  90   0   0   0
BTR  62  77  51  76 /  80   0   0   0
ASD  64  79  52  77 /  70  10   0   0
MSY  68  78  58  75 /  50  10   0   0
GPT  66  79  54  76 /  80  10   0   0
PQL  65  79  52  76 /  90  10   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

In the hours before

Special weather statement, Apr 17, 9:19 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service New Orleans LA
919 PM CDT Sun Apr 17 2022

LAZ036-037-048-071-081-083-180300-
Central Tangipahoa LA-Northern Livingston LA-St. Helena LA-
Northern Tangipahoa LA-East Feliciana LA-East Baton Rouge LA-
919 PM CDT Sun Apr 17 2022

...A strong thunderstorm will impact portions of southern St. Helena,
northeastern Livingston, southeastern East Feliciana, west central
Tangipahoa and northeastern East Baton Rouge Parishes through 1000 PM
CDT...

At 919 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Pride, or 8 miles southeast of Clinton, moving
southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Amite, Amite City, Independence, Albany, Montpelier and Tickfaw.

This includes the following Interstates...
 Interstate 12 near mile marker 33.
 Interstate 55 in Louisiana between mile markers 36 and 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Louisiana.

&&

LAT...LON 3073 9104 3089 9094 3070 9042 3047 9057
TIME...MOT...LOC 0219Z 297DEG 25KT 3078 9091

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

PG
Special weather statement, Apr 17, 9:37 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service New Orleans LA
937 PM CDT Sun Apr 17 2022

MSZ077-080>082-180330-
Jackson MS-Harrison MS-Hancock MS-Pearl River MS-
937 PM CDT Sun Apr 17 2022

...Strong thunderstorms will impact portions of Harrison, Hancock,
Jackson and southern Pearl River Counties through 1030 PM CDT...

At 937 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Deer Park to 7 miles northwest of Wade to near
McHenry to near Mcneil. Movement was south at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gulfport, Biloxi, Ocean Springs, Long Beach, Moss Point, Picayune,
Bay St. Louis, Waveland, St. Martin, Escatawpa, Diamondhead, Gautier,
D'iberville, Wade, Saucier, Helena, Hurley, Gulf Park Estates, Mcneil
and Latimer.

This includes the following Interstates...
 Interstate 10 in Mississippi between mile markers 1 and 76.
 Interstate 59 in Mississippi between mile markers 1 and 23.
 Interstate 110 in Mississippi between mile markers 1 and 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Louisiana...and southern Mississippi.

&&

LAT...LON 3025 8846 3029 8864 3027 8875 3032 8892
      3024 8930 3020 8935 3022 8961 3029 8964
      3034 8963 3046 8969 3050 8974 3078 8980
      3074 8934 3065 8934 3065 8925 3068 8924
      3067 8889 3073 8888 3074 8842 3032 8840
TIME...MOT...LOC 0237Z 343DEG 23KT 3122 8829 3074 8862 3067 8917 3071
8969

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

PG
Special weather statement, Apr 17, 9:54 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service New Orleans LA
954 PM CDT Sun Apr 17 2022

LAZ037-071-079>083-180345-
Central Tangipahoa LA-Northern Livingston LA-Lower Tangipahoa LA-
Northern St. Tammany LA-St. Helena LA-Northern Tangipahoa LA-
Southwestern St. Tammany LA-
954 PM CDT Sun Apr 17 2022

...A strong thunderstorm will impact portions of southeastern St.
Helena, northwestern St. Tammany, northeastern Livingston and central
Tangipahoa Parishes through 1045 PM CDT...

At 954 PM CDT, Doppler radar was tracking a strong thunderstorm near
Independence, or 7 miles southwest of Amite, moving southeast at 40
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hammond, Covington, Amite, Ponchatoula, Amite City, Abita Springs,
Independence, Roseland, Albany, Madisonville, Folsom, Montpelier,
Natalbany, Robert and Tickfaw.

This includes the following Interstates...
 Interstate 12 between mile markers 33 and 65.
 Interstate 55 in Louisiana between mile markers 25 and 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Louisiana.

&&

LAT...LON 3073 9025 3072 9026 3066 8994 3028 9012
      3054 9073 3078 9061
TIME...MOT...LOC 0254Z 293DEG 33KT 3063 9058

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

PG
Special weather statement, Apr 17, 10:17 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1017 PM CDT Sun Apr 17 2022

LAZ039-MSZ070-071-180345-
Washington LA-Pike MS-Walthall MS-
1017 PM CDT Sun Apr 17 2022

...A strong thunderstorm will impact portions of northeastern
Washington Parish, Walthall and southeastern Pike Counties through
1045 PM CDT...

At 1016 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Magnolia, or 13 miles southeast of Mccomb, moving
east at 45 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tylertown, Dexter and Angie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in New Orleans.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Louisiana.

&&

LAT...LON 3118 9003 3117 9000 3114 9000 3113 8994
      3107 8992 3107 8984 3101 8984 3100 8981
      3094 8981 3101 9040 3119 9040 3120 9003
TIME...MOT...LOC 0316Z 271DEG 41KT 3110 9031

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

PG
Special weather statement, Apr 17, 10:24 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1024 PM CDT Sun Apr 17 2022

LAZ037-048-071-079>083-180400-
Central Tangipahoa LA-Northern Livingston LA-Lower Tangipahoa LA-
Northern St. Tammany LA-St. Helena LA-Northern Tangipahoa LA-
Southwestern St. Tammany LA-East Baton Rouge LA-
1024 PM CDT Sun Apr 17 2022

...A strong thunderstorm will impact portions of southern St. Helena,
northwestern St. Tammany, northern Livingston, central Tangipahoa and
northeastern East Baton Rouge Parishes through 1100 PM CDT...

At 1023 PM CDT, Doppler radar was tracking a strong thunderstorm near
Watson, or 9 miles northeast of Denham Springs, moving east at 45
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hammond, Denham Springs, Ponchatoula, Walker, Livingston,
Independence, Albany, Folsom, Montpelier, Watson, Natalbany, Robert
and Tickfaw.

This includes the following Interstates...
 Interstate 12 between mile markers 29 and 57.
 Interstate 55 in Louisiana between mile markers 28 and 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Louisiana.

&&

LAT...LON 3050 9096 3068 9095 3070 9016 3043 9017
TIME...MOT...LOC 0323Z 271DEG 41KT 3059 9087

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

PG
Special weather statement, Apr 17, 10:32 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1032 PM CDT Sun Apr 17 2022

LAZ079-080-MSZ077-080-180415-
Northern St. Tammany LA-Southwestern St. Tammany LA-Hancock MS-
Pearl River MS-
1032 PM CDT Sun Apr 17 2022

...A strong thunderstorm will impact portions of St. Tammany Parish,
western Hancock and southwestern Pearl River Counties through 1115 PM
CDT...

At 1031 PM CDT, Doppler radar was tracking a strong thunderstorm near
Covington, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Slidell, Picayune, Covington, Pearl River, Abita Springs, Folsom,
Bush, Stennis Space Center and Slidell Airport.

This includes the following Interstates...
 Interstate 10 in Louisiana near mile marker 273.
 Interstate 10 in Mississippi between mile markers 1 and 5.
 Interstate 12 between mile markers 54 and 69.
 Interstate 59 in Louisiana between mile markers 2 and 11.
 Interstate 59 in Mississippi between mile markers 1 and 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in New Orleans.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Louisiana...and southern Mississippi.

&&

LAT...LON 3045 9024 3067 9018 3058 8948 3028 8957
TIME...MOT...LOC 0331Z 282DEG 35KT 3055 9012

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

PG

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 7:55 PM CDTSevere Thunderstorm WarningLIXEast Feliciana, West Feliciana60 min
Apr 17, 8:40 PM CDTSpecial Weather StatementLIXEast Feliciana50 min
Apr 17, 8:41 PM CDTSpecial Weather StatementLIXWest Feliciana49 min
Apr 17, 9:19 PM CDTSpecial Weather StatementLIXSaint Helena41 min
Apr 17, 9:22 PM CDTSevere Thunderstorm WarningLIXSaint Helena38 min
Apr 17, 9:49 PM CDTSevere Thunderstorm Warning Considerable damage threatLIXWashington26 min
Apr 17, 9:54 PM CDTSpecial Weather StatementLIXTangipahoa51 min
Apr 17, 10:24 PM CDTSpecial Weather StatementLIXTangipahoa36 min
Apr 17, 10:32 PM CDTSpecial Weather StatementLIXSaint Tammany43 min
Apr 17, 10:50 PM CDTSpecial Weather StatementLIXLivingston40 min
Apr 17, 10:52 PM CDTSpecial Marine WarningLIX53 min
Apr 17, 11:19 PM CDTSpecial Marine WarningLIX56 min
Apr 17, 11:24 PM CDTSpecial Weather StatementLIXOrleans, Saint John the Baptist51 min
Apr 17, 11:26 PM CDTSpecial Marine WarningLIX64 min
Apr 17, 11:28 PM CDTSpecial Weather StatementLIXSaint Helena, Tangipahoa47 min
Apr 18, 12:47 AM CDTSpecial Marine WarningLIX43 min
Apr 18, 4:11 AM CDTSmall Craft AdvisoryLIX3 days
Apr 17, 7:40 PM CDTSpecial Weather StatementLIXAmite, Pike35 min
Apr 17, 7:53 PM CDTSevere Thunderstorm WarningLIXWalthall39 min
Apr 17, 8:29 PM CDTFlash Flood WarningLIXWilkinson3 hr
Apr 17, 8:48 PM CDTSpecial Weather StatementLIXPearl River57 min
Apr 17, 9:13 PM CDTSpecial Weather StatementLIXAmite32 min
Apr 17, 9:37 PM CDTSpecial Weather StatementLIXHancock, Harrison, Jackson53 min
Apr 17, 10:17 PM CDTSpecial Weather StatementLIXPike, Walthall28 min
Apr 17, 11:30 PM CDTSpecial Weather StatementLIXHancock30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2022Severe Thunderstorm Warnings in Louisiana, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.